Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Nov 9, 2008, 3:34 AM PST for Los Angeles County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2008, 3:34 AM PST (11:34 UTC)
- Expired
- Nov 9, 2008, 4:22 AM PST
- In force
- 48 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 47 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3342 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 091134
FFWLOX
CAC037-091300-
/O.NEW.KLOX.FF.W.0029.081109T1134Z-081109T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
334 AM PST SUN NOV 9 2008
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE SANTA ANITA AND BIG HORN BURN AREAS IN EASTERN LOS ANGELES
COUNTY.
* UNTIL 500 AM PST
* AT 330 AM PST...DOPPLER RADARS INDICATED HEAVY RAIN APPROACHING
THE BURN AREAS. THIS RAINFALL IS EXPECTED TO CAUSE FLASH FLOODING
AT DEBRIS FLOWS IN THE BURN AREAS.
RESIDENTS IN OR BELOW THE SANTA ANITA AND BIG HORN BURN AREAS NEED
TO BE PREPARED FOR POSSIBLE FLASH FLOODING AND DEBRIS FLOWS.
LAT...LON 3426 11764 3422 11765 3418 11766 3416 11801
3417 11805 3419 11809 3424 11794 3429 11763
3427 11763
TIME...MOT...LOC 1131Z 180DEG 0KT 3421 11801
$$
ASR/DB1 follow-up statement
000
WGUS76 KLOX 091222
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
422 AM PST SUN NOV 9 2008
CAC037-091228-
/O.CAN.KLOX.FF.W.0029.000000T0000Z-081109T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
422 AM PST SUN NOV 9 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL LOS
ANGELES COUNTY...
THE LINE OF THUNDERSTOMS HAS PASSED OVER BOTH BURN AREAS. DOPPLER
RADAR SHOWS NO MORE THUNDERSTORMS UPSTREAM OF THE BURN AREAS AND THE
FLASH FLOOD WARNING HAS BEEN CANCELLED. DEBRIS FLOWS ARE POSSIBLE
SEVERAL HOURS PAST THE RAIN EVENT AND PERSONS NEAR THE BURN AREA
SHOULD CONTINUE TO EXERCISE CAUTION.
LAT...LON 3426 11764 3422 11765 3418 11766 3416 11801
3417 11805 3419 11809 3424 11794 3429 11763
3427 11763
$$
ASR/DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 9:50 PM PST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 8, 9:50 PM PST, 5 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 950 PM PST SAT NOV 8 2008 .SHORT TERM (TONIGHT-TUE)...WINDS WILL BE THE STORY TONIGHT AS A COLD FRONT PASSES THROUGH THE REGION. GUSTY WINDS WERE ALREADY MOVING INTO SLO/SBA COUNTIES AND WILL INCREASE OVER THE MOUNTAINS OF VTU/L.A. COUNTIES AND THE ANTELOPE VALLEY OVERNIGHT. HIGH WIND WARNINGS AND WIND ADVISORIES HAVE BEEN ISSUED FOR MUCH OF THE REGION...PLEASE SEE LAXNPWLOX FOR DETAILS. THE FRONT WILL ALSO BRING SOME SHOWERS MAINLY TO SLO/SBA COUNTIES...ALTHO THE NAM CONTINUES TO FORECAST LOW LEVEL MOISTURE INCREASING TONIGHT WITH SE ONSHORE FLOW AND SOME QPF LATER TONIGHT OVER THE COAST AND VALLEYS OF L.A. COUNTY. SOME SHOWERS CAN BE EXPECTED ON THE N MOUNTAIN SLOPES OVERNIGHT AS WELL. FAST MOVING UPPER TROF WILL BE OVER SRN CA LATE TONIGHT AND EARLY SUN...THEN IT WILL MOVE E INTO ARIZONA BY LATE SUN AFTERNOON. THE SLIGHT CHANCE OF SHOWERS WILL PERSIST SUN MORNING FOR THE L.A. COAST/VALLEYS AND N SLOPES OF VTU/L.A. MOUNTAINS. THE STRONG AND GUSTY WINDS IN THE WARNING AND ADVISORY AREAS WILL LINGER THRU SUN INTO SUN EVENING AS WELL. A BROAD NW FLOW ALOFT WILL PREVAIL ON MON...AND AS A LARGE UPPER RIDGE BEGINS TO DEVELOP OVER THE E PAC INTO TUE...THE UPPER LEVEL FLOW WILL BECOME MORE NORTHERLY. DRY WEATHER CAN BE EXPECTED IN ALL AREAS FROM SUN AFTERNOON THRU TUE...WITH GENERALLY FAIR SKIES ALTHO SOME MARINE LAYER CLOUDS MAY DEVELOP ALONG PORTIONS OF THE COASTAL PLAIN BY TUE MORNING. TEMPS OVER THE FORECAST AREA WILL BE SEVERAL DEGREES BELOW NORMAL SUN THRU MON THEN WARM TO NEAR NORMAL IN MOST AREAS FOR TUE. ...FROM PREVIOUS DISCUSSION... .LONG TERM (WED-SAT)...EXTENDED MODELS CONTINUE TO FORECAST A VERY NICE WARMUP THROUGH THE EXTENDED PERIOD. AT UPPER LEVELS...A RIDGE BUILDS OVER THE EASTERN PACIFIC ON WEDNESDAY AND THURSDAY...THEN MOVES OVER THE AREA FRIDAY AND SATURDAY. NEAR THE SURFACE...VARYING DEGREES OF OFFSHORE FLOW ARE FORECAST. END RESULT WILL BE DRY AND WARMER CONDITIONS THROUGH THE PERIOD. AT THIS TIME...THE WARMEST DAY LOOKS TO BE FRIDAY...WHEN MOST AREAS WEST OF THE MOUNTAINS SHOULD BE IN THE UPPER 70S AND 80S. CONTINUED TREND OF PREVIOUS SHIFT IS BUMPING UP TEMPS FOR THE END OF THE WEEK. IN ADDITION...THE OFFSHORE FLOW WILL PRODUCE SOME GUSTY CANYON WINDS...BUT AT THIS TIME...ANY OFFSHORE WINDS ARE EXPECTED TO BE WEAK. && .AVIATION...09/0300Z...A FAST MOVING COLD FRONT WILL BRING IFR/VFR CIGS TO THE CENTRAL COAST TONIGHT AND THE L.A. COUNTY COAST/VLY AIRFIELDS LATER TONIGHT INTO SUN MORNING. MVFR CIGS AT TIMES CANNOT BE RULED OUT AT KPRB OVERNIGHT AS WELL. THE CENTRAL COAST WILL CLEAR TO VFR BY 12Z SUN AND BY 16Z-19Z FOR THE L.A. COAST AND VLYS. NW WINDS WILL INCREASE SUBSTANTIALLY OVERNIGHT OVER PORTIONS OF SLO/SBA COUNTIES AND THE ANTELOPE VALLEY...WITH LLWS CONDITIONS EXPECTED AT KSBA FROM 03Z THIS EVENING TO 18Z SUN. VERY GUSTY WINDS WILL PREVAIL OVER THE ANTELOPE VALLEY LATE TONIGHT THRU MUCH OF SUN WITH REDUCED VSBY (MVFR) AT TIMES DUE TO BLOWING DUST AND SAND AT KPMD AND KWJF BY MIDDAY SUN. FOR KLAX...MODERATE CONFIDENCE MVFR CIGS WILL DEVELOP BY 08Z TONIGHT AND LAST TIL ABOUT 19Z SUN...THEN VFR CONDITIONS SHOULD PREVAIL THRU THE AFTERNOON AND EVENING. MODERATE WEST WINDS CAN BE EXPECTED SUN AFTERNOON. FOR KBUR...MODERATE CONFIDENCE IN MVFR CIGS FROM ABOUT 10Z TO 16Z...OTHERWISE VFR CONDITIONS SHOULD PREVAIL THRU SUN. N TO NE WINDS 10 TO 15 KT WILL BE POSSIBLE LATE TONIGHT AND SUN...AND LLWS CONDITIONS CANNOT BE RULED OUT AT TIMES DURING THE PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...SIRARD/THOMPSON AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 8, 2:39 PM PST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 239 PM PST SAT NOV 8 2008 CAZ034>041-044>046-051>054-059-087-088-547-548-091400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 239 PM PST SAT NOV 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THROUGH TONIGHT STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP OVER PORTIONS OF SOUTHWESTERN CALIFORNIA TONIGHT. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY...WITH SUSTAINED WINDS OF 25 TO 45 MPH WITH DAMAGING WIND GUSTS TO 65 MPH LIKELY. ACROSS THE MOUNTAINS OF SAN LUIS OBISPO COUNTY...THE SANTA MONICA MOUNTAINS...THE ANTELOPE VALLEY...AND THE SANTA CLARITA AND SAN FERNANDO VALLEYS...SLIGHTLY WEAKER NORTHERLY WINDS ARE EXPECTED WITH SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS TO 55 MPH LIKELY. GALE FORCE WINDS ARE EXPECTED TO DEVELOP OVER MUCH OF THE COASTAL WATERS THIS EVENING AND CONTINUE OVERNIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY STRONG NORTHERLY WINDS WILL CONTINUE OVER PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH SUNDAY EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY...WITH SUSTAINED WINDS OF 25 TO 45 MPH WITH DAMAGING WIND GUSTS TO 65 MPH LIKELY. ACROSS THE MOUNTAINS OF SAN LUIS OBISPO COUNTY...THE SANTA MONICA MOUNTAINS...THE ANTELOPE VALLEY...AND THE SANTA CLARITA AND SAN FERNANDO VALLEYS...SLIGHTLY WEAKER NORTHERLY WINDS ARE EXPECTED WITH SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS TO 55 MPH LIKELY. GALE FORCE WINDS WILL CONTINUE OVER MUCH OF THE COASTAL WATERS THROUGH SUNDAY NIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SIRARD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:02 AM PST | Coastal Flood Statement | LOX | 17 hr | |
| Nov 9, 2:35 PM PST | Small Craft Advisory | LOX | 36 hr | |
| Nov 9, 2:35 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 13 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.